MAUDE Adverse Event Report: BIOSENSE WEBSTER INC PENTARAY NAV; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY

BIOSENSE WEBSTER INC PENTARAY NAV; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Catalog Number D128208
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with a pentaray nav which did not irrigate well during use on the patient.It was initially reported by the customer that the catheter did not irrigate well, the irrigation did not pass through the catheter.We changed it, and the problem was solved.The customer's reported occlusion issue is not considered to be mdr reportable since the potential risk that it could cause or contribute to a serious injury or death to the operator or patient is remote.On(b)(6) 2025, additional information was received indicating that during the first moments of use, the catheter perfused normally with no error messages.After approximately one minute of perfusion, the external pump displayed an obstruction/flow-block message, indicating that perfusion was not passing through the catheter.For troubleshooting the perfusion flow rate was decreased to the minimum setting, but the obstruction message persisted.The catheter was visually inspected to assess potential obstruction.Although no visible blockage was identified, the perfusion solution did not appear to exit through the catheter.The catheter was replaced with a new pentaray.With the new catheter and the same perfusion settings, the system functioned normally with no obstruction messages.Based on the additional infomration received indicating the irrigation issue occurred during use on the patient, the event was reassessed as an mdr reportable malfunction.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.(b)(4).
 
Additional Manufacturer Narrative
On 14-jan-2026, the bwi product analysis lab received the complaint device for evaluation.The product analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with a pentaray nav which did not irrigate well during use on the patient.Device evaluation details: the device was returned to johnson & johnson medtech (j&j) for evaluation.Visual inspection and irrigation test of the returned device were performed following j&j procedures.Visual analysis revealed no damage or anomalies on the device.An irrigation test was performed, and the catheter failed the test since no flow was observed.Afterwards, an aluminum wire was introduced in the luer hub, and the wire got stuck at the tip area.The tip was dissected and the irrigation tube was inspected, and it was found the irrigation tube folded into a "z" shape in the transition between the tip to the sheath.This failure mode was identified as manufacturing related.A manufacturing record evaluation was performed and no internal actions related to the reported complaint condition were identified.The irrigation issue reported by the customer was confirmed.The root cause of the folded irrigation tubing is traced to the manufacturing process.The instruction for use (ifu) contain the following warning and precautions: flush the catheter with heparinized saline prior to insertion into the body.Always follow standard practices of using a continuous drip of anticoagulant fluid under pressure through the proximal luer connector when the device is in the body.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).

Brand Name
PENTARAY NAV
Common Device Name
CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key23854651
Report Number2029046-2025-04242
Device Sequence Number20104033
Product Code MTD
UDI-Device Identifier10846835012224
UDI-Public(01)10846835012224(17)280225(10)31584664L
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K123837
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD128208
Device Lot Number31584664L
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2025
Supplement Date Received by Manufacturer01/14/2026
02/07/2026
Initial Report FDA Received Date12/19/2025
Supplement Report FDA Received Date01/23/2026
02/15/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/26/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PUMP.
Patient SexUnknown